Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2012, 8:05 AM EDT for Allegheny County, Beaver County, Westmoreland County, Pennsylvania. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 8:05 AM EDT (12:05 UTC)
- Expired
- Jul 24, 2012, 8:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Beaver County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 40 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:12 AM EDT | HAIL 1.25 | Pittsburgh, PA | |
| Jul 24, 8:27 AM EDT | HAIL 1.25 | Pittsburgh, PA | EVENT OCCURRED BETWEEN 812 AM 07/24/2012 AND 827 AM 07/24/2012 |
| Jul 24, 8:33 AM EDT | HAIL 0.5 | Ross Township, PA | |
| Jul 24, 8:49 AM EDT | HAIL 0.5 | Verona, PA | EVENT OCCURRED BETWEEN 834 AM 07/24/2012 AND 849 AM 07/24/2012 |
| Jul 24, 8:54 AM EDT | TSTM WND DMG | Irwin, PA | TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS51 KPBZ 241205 SVRPBZ PAC003-007-129-241245- /O.NEW.KPBZ.SV.W.0135.120724T1205Z-120724T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 805 AM EDT TUE JUL 24 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... EAST CENTRAL BEAVER COUNTY IN WESTERN PENNSYLVANIA... WEST CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 845 AM EDT * AT 801 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEWICKLEY...MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEWICKLEY... MOON... FRANKLIN PARK... PERRYSVILLE... MCKEES ROCKS... CARNEGIE... ALLISON PARK... NORTH SIDE PITTSBURGH... MILLVALE... MOUNT WASHINGTON... PITTSBURGH... ETNA... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 13. I-579 BETWEEN MILE MARKERS 0 AND 1. I-376 BETWEEN MILE MARKERS 51 AND 84. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 53 AND 57. TOLL 66 BETWEEN MILE MARKERS 0 AND 13. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 58 AND 74. I-76 BETWEEN MILE MARKERS 52 AND 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS PRODUCED DESTRUCTIVE WIND AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4036 7944 4014 7956 4050 8029 4066 8015 TIME...MOT...LOC 1204Z 297DEG 42KT 4050 8013 $$
2 follow-up statements
946 WWUS51 KPBZ 241223 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 823 AM EDT TUE JUL 24 2012 PAC007-241232- /O.CAN.KPBZ.SV.W.0135.000000T0000Z-120724T1245Z/ BEAVER PA- 823 AM EDT TUE JUL 24 2012 ...THE SEVERE THUNDERSTORM WARNING FOR BEAVER COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4045 8014 4060 8000 4036 7944 4014 7956 TIME...MOT...LOC 1222Z 297DEG 42KT 4040 7989 $$ PAC003-129-241245- /O.CON.KPBZ.SV.W.0135.000000T0000Z-120724T1245Z/ ALLEGHENY PA-WESTMORELAND PA- 823 AM EDT TUE JUL 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR WESTMORELAND AND ALLEGHENY COUNTIES... AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAKLAND...MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILKINSBURG... SOUTH SIDE PITTSBURGH... PITTSBURGH... PERRYSVILLE... PENN HILLS... OAKLAND... NORTH SIDE PITTSBURGH... MOUNT WASHINGTON... MILLVALE... MCKEES ROCKS... FOX CHAPEL... ETNA... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 8. I-579 BETWEEN MILE MARKERS 0 AND 1. I-376 BETWEEN MILE MARKERS 66 AND 84. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 53 AND 57. TOLL 66 BETWEEN MILE MARKERS 0 AND 13. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 59 AND 61. I-76 BETWEEN MILE MARKERS 51 AND 79. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4045 8014 4060 8000 4036 7944 4014 7956 TIME...MOT...LOC 1222Z 297DEG 42KT 4040 7989 $$
544 WWUS51 KPBZ 241237 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 837 AM EDT TUE JUL 24 2012 PAC003-129-241245- /O.CON.KPBZ.SV.W.0135.000000T0000Z-120724T1245Z/ ALLEGHENY PA-WESTMORELAND PA- 837 AM EDT TUE JUL 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR WESTMORELAND AND ALLEGHENY COUNTIES... AT 832 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MURRYSVILLE...MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILKINSBURG... WEST MIFFLIN... TURTLE CREEK... MURRYSVILLE... MONROEVILLE... MCKEESPORT... IRWIN... DELMONT... JEANNETTE... NEW STANTON... GREENSBURG... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-376 BETWEEN MILE MARKERS 77 AND 84. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 54 AND 57. TOLL 66 BETWEEN MILE MARKERS 0 AND 13. I-76 BETWEEN MILE MARKERS 51 AND 79. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4036 7995 4052 7982 4036 7944 4014 7956 TIME...MOT...LOC 1237Z 296DEG 44KT 4037 7966 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:08 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 24, 6:08 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 608 AM EDT TUE JUL 24 2012 .SYNOPSIS... AS A COLD FRONT MOVES THROUGH TODAY...SEVERE WEATHER COULD IMPACT LOCATIONS TO THE SOUTH OF PITTSBURGH. ANOTHER FRONT WILL BRING SCATTERED THUNDERSTORMS FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS CURRENTLY DRAPED ACROSS LOWER MICHIGAN...EXTENDING EAST TO JUST NORTH OF LAKE ERIE. THE FRONT WILL DROP SOUTH THROUGH THE REGION TODAY...WITH ENHANCEMENT PROVIDED BY AN UPPER LEVEL SHORTWAVE THAT IS EXPECTED TO TRACK FROM WISCONSIN SOUTHEAST INTO NORTH CAROLINA. WHILE EFFECTIVE SHEAR VALUES AROUND 30-35 KTS ARE EXPECTED TO TRACK ALONG THE FRONT...MODERATE CAPE VALUES WILL PRIMARILY REMAIN SOUTH OF THE MASON-DIXON LINE. AS A RESULT...THINK THAT BEST LOCAL POTENTIAL FOR SEVERE WILL REMAIN GENERALLY SOUTH OF A LINE FROM ZANESVILLE TO MORGANTOWN. HOWEVER...IMPORTANT TO NOTE THAT SPC SLIGHT RISK FOR SEVERE WEATHER INCLUDES ALL LOCATIONS SOUTH OF A LINE FROM NEW PHILADELPHIA TO WHEELING AND LATROBE. WITH THE SHORTWAVE RACING SOUTHEAST...BEST CHANCE FOR ANY PRECIPITATION SHOULD BE LATE MORNING AND THE EARLY AFTERNOON...PROVIDING ANOTHER POTENTIAL LIMITING FACTOR FOR SEVERE WEATHER. EXPECT DRY CONDITIONS EVERYWHERE TONIGHT...AND MUCH COOLER/DRIER AIR. LOWS SHOULD DROP INTO THE 50S IN ALL LOCATIONS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... TODAY/S FRONT SHOULD LIFT BACK TO THE NORTH WEDNESDAY AND WEDNESDAY NIGHT AS A WARM FRONT. STILL UNSURE AS TO JUST HOW PRECIPITATION THE FRONT WILL GENERATE ON ITS RETURN TRIP. 00Z MODEL RUNS HAVE ACCELERATED THE WARM FRONT PASSAGE...AND NOW SHOW THAT THE FRONT WILL LIKELY MOVE THROUGH WEDNESDAY EVENING. THIS TIMING SHOULD LIMIT DIURNAL ENHANCEMENT OF SHOWERS/STORMS. THE FASTER TIMING WILL ALSO KEEP WEDNESDAY NIGHT LOWS A BIT HIGHER AS WELL WITH THE REGION RETURNING TO THE WARM SECTOR MORE QUICKLY. LOW PRESSURE WILL TRACK FROM LOWER MICHIGAN TOWARDS NEW ENGLAND ON THURSDAY...DRAGGING A COLD FRONT TO THE SOUTHEAST. WITH THE FRONT SLIDING THROUGH THE REGION SLOWLY...THIS COULD PROVIDE AN EXTENDED PERIOD FOR SHOWERS AND STORMS FOR ALL OF THURSDAY AND FRIDAY. ANY POTENTIAL FOR SEVERE WEATHER ON THURSDAY WILL BE DEPENDENT ON LOCATION OF THE FRONT. FOR NOW...SPC HAS DEPICTED A BROAD AREA FOR SEVERE POTENTIAL ON THURSDAY..INCLUDING THE ENTIRE FORECAST AREA. THURSDAY APPEARS TO BE THE WARMEST DAY WHILE THE REGION IS IN THE WARM SECTOR...WITH TEMPERATURES AROUND 90. TEMPS SHOULD BE SEASONAL FOR WEDNESDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... LATEST MEDIUM RANGE MODELS STILL DIG A SHORT WAVE TROUGH ACROSS THE GREAT LAKES REGION FRIDAY AND SLOWLY MOVE THE TROUGH AXIS MOVE EAST TO THE NEW ENGLAND COAST BY MONDAY. KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FRIDAY NIGHT AND SATURDAY...WITH DRY WEATHER EXPECTED SUNDAY INTO MONDAY AS THE UPPER TROUGH MOVES EAST AND A WEAK SURFACE HIGH BRINGS DRIER AIR IN FROM THE NORTHWEST. FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND NEAR NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... SHRTWV IN NW FLOW WL SUPPORT MOIST...DEEP CONVECTION ALONG SWD SAGGING CDFNT TODAY. THIS WEATHER IS EXPECTED TO AFFECT PORTS FM PIT SWD WITH MVFR/ISOLD IFR CONDITIONS AND TAFS HAVE BEEN CONSTRUCTED ACCORDINGLY USING THE LATEST HRRR TIMING AND GENL PLACEMENT. OTHERWISE SFC WND WL VEER TO THE W AND NW WITH PASSAGE OF THE SFC REFLECTION. BUILDING SFC HIGH IS EXPECTED TO RESULT IN VFR CONDITIONS AT ALL PORTS BY LATE AFTN. OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... GENL VFR...BUT WITH PERIODIC CHCS FOR TSRA/ASSOCIATED RESTRICTIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK AS A SERIES OF SHRTWVS TRACK ACRS THE UPR OH VALLEY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 24, 3:24 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 324 AM EDT TUE JUL 24 2012 MDZ001-OHZ039-048>050-057>059-068-069-PAZ029-031-075-076-WVZ002>004- 012-021>023-041-251200- GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 324 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREAT IS DAMAGING WINDS...ALTHOUGH LARGE HAIL IS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ040-041-PAZ007>009-013>016-020>023-073-074-WVZ001-251200- CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-HANCOCK- 324 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 24, 6:40 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 640 AM EDT TUE JUL 24 2012 PAZ014-022-073-241130- ARMSTRONG PA-BUTLER PA-WESTMORELAND PA- 640 AM EDT TUE JUL 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER...EXTREME NORTHWESTERN WESTMORELAND AND SOUTHERN ARMSTRONG COUNTIES... AT 636 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF BUTLER...MOVING SOUTHEAST AT 30 MPH. EXPECT HEAVY DOWNPOURS AND GUSTY WINDS AS THIS STORMS MOVES THROUGH. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... HOOKER... BUTLER... CHICORA... LERNERVILLE... SARVER... KITTANNING... FORD CITY... CROOKED CREEK LAKE PARK... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4080 7933 4059 7951 4090 8009 4105 7996
Special weather statement, Jul 24, 7:25 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 725 AM EDT TUE JUL 24 2012 OHZ040-041-050-PAZ020-021-029-WVZ001-002-241215- ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV- JEFFERSON OH-WASHINGTON PA- 725 AM EDT TUE JUL 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT HANCOCK...NORTHEASTERN BROOKE... NORTHEASTERN CARROLL...NORTHEASTERN JEFFERSON...NORTHWESTERN WASHINGTON...SOUTHERN COLUMBIANA...SOUTHWESTERN BEAVER AND WEST CENTRAL ALLEGHENY COUNTIES... AT 724 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF MILLPORT...MOVING SOUTHEAST AT 30 MPH. EXPECT HEAVY DOWNPOURS HAIL AND GUSTY WINDS AS THIS STORM MOVES THROUGH. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... MILLPORT... LISBON... GUILFORD LAKE STATE PARK... SALINEVILLE... HAMMONDSVILLE... WELLSVILLE... NEWELL... EAST LIVERPOOL... CHESTER... TOMLINSON RUN STATE PARK... NEW MANCHESTER... NEW CUMBERLAND... THIS WILL IMPACT THE FOLLOWING HIGHWAY... I-376 BETWEEN MILE MARKERS 49 AND 53. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4052 8021 4031 8046 4069 8101 4083 8085
Special weather statement, Jul 24, 7:35 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 AM EDT TUE JUL 24 2012
PAZ014-020>023-073-074-241200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-INDIANA PA-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
735 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN BEAVER...NORTHERN
ALLEGHENY...NORTHERN WESTMORELAND...SOUTHERN ARMSTRONG...SOUTHERN
BUTLER AND SOUTHWESTERN INDIANA COUNTIES...
AT 730 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 2 MILES
SOUTHEAST OF BEAVER FALLS TO 3 MILES WEST OF INDIANA...MOVING
SOUTHEAST AT 25 MPH.
EXPECT HEAVY RAINS GUSTY WINDS AND HAIL AS THESE STORMS MOVE THROUGH.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SHELOCTA... MARS... INDIANA...
FREEPORT... CROOKED CREEK LAKE PARK...
BEAVER FALLS... BEAVER... CRANBERRY...
LEECHBURG... NATRONA HEIGHTS... VANDERGRIFT...
HOMER CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-279 BETWEEN MILE MARKERS 2 AND 13.
I-579 NEAR MILE MARKER 1.
I-376 BETWEEN MILE MARKERS 31 AND 84.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 61 AND 84.
I-76 BETWEEN MILE MARKERS 19 AND 57.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4041 7896 4040 7896 4037 7899 4036 7899
4034 7901 4047 8018 4080 8045 4066 7914
4042 7895Local storm report, Jul 24, 7:53 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
753 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HAIL WELLSVILLE 40.60N 80.66W
07/24/2012 M0.75 INCH COLUMBIANA OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200823
JPLocal storm report, Jul 24, 7:58 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HAIL WELLSVILLE 40.60N 80.66W
07/24/2012 M1.75 INCH COLUMBIANA OH LAW ENFORCEMENT
GOLFBALL AND LARGER HAIL REPORTED .
&&
EVENT NUMBER PBZ1200824The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:40 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 50 min |
| Jul 24, 7:27 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 33 min |
| Jul 24, 7:35 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 25 min |
| Jul 24, 8:02 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 43 min |
| Jul 24, 8:44 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 46 min |
| Jul 24, 10:41 AM EDT | Special Weather Statement | PBZ | Fayette | 19 min |
| Jul 24, 12:31 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 29 min |
| Jul 24, 1:11 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 49 min |
| Jul 24, 1:46 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Jul 24, 2:02 PM EDT | Special Weather Statement | PBZ | Fayette | 43 min |
| Jul 24, 2:30 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.